Alert archive / Texas / Areal Flood Advisories in 2021

Areal Flood Advisory 143, NWS Austin/San Antonio, TX

June 28, 2021Medina County, Texas

NWS Austin/San Antonio, TX issued this areal flood advisory at Jun 28, 2021, 3:55 PM CDT for Medina County, Texas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2021, 3:55 PM CDT (20:55 UTC)
Expired
Jun 28, 2021, 7:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

County Medina County, TX

The radar

The Austin/San Antonio radar (KEWX), 112 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this areal flood advisory went out at Jun 28, 3:04 PM CDT, 51 minutes earlier.

Area forecast discussion, Jun 28, 3:04 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
304 PM CDT Mon Jun 28 2021

.SHORT TERM (Tonight through Tuesday Night)...
Current radar shows widespread, isolated to scattered showers and
thunderstorms across the area. These showers, associated with an
upper low that is moving across south Texas into Mexico, should
start to decrease in coverage tonight. The deep moisture behind this
low is still abundant and some light, lingering showers may persist
overnight. The overall pattern shows little change, and the moist
tropical airmass in place, along with the development of a coastal
trough, should result in continued chances for showers and
thunderstorms through Tuesday. Like today, these showers will be
mostly diurnally-driven and increase in coverage in the afternoon
hours. Rainfall amounts should be between .25 and .50 within these
passing daytime showers and storms.

Overall temperatures have been tempered down in this pattern and
that should continue tomorrow. Highs for Tuesday are between 5-9
degrees below normal, in the mid to upper 80s across the region.

&&

.LONG TERM (Wednesday through Monday)...
Fairly deep east to southeasterly flow in the lower and mid-levels
of the atmosphere along with daytime heating should yield another day
of scattered showers and thunderstorms across the region on
Wednesday. Most of the activity is expected to occur during the
afternoon and early evening hours when peak heating occurs. With
partly to mostly cloudy skies and good rain chances, high
temperatures will remain below normal, while overnight lows should
stay very close to climatology for late June.

Rain chances will be on the decline as we head into the latter
portion of the work week. As the subtropical high strengthens over
central and south Texas, we should see a little less coverage in
showers and thunderstorms on Thursday and Friday. High temperatures
will also nudge upward a few degrees and we should be close to normal
on Friday.

For the upcoming weekend into early next week, the center of the
subtropical high shifts back into the desert southwest as an upper
level trough deepens over the upper midwest. This should allow for
some northwest flow aloft to develop across the region, which
typically results in a decent chance for convection. The medium
range models are fairly consistent in showing a weak cold front
moving into portions of central Texas early Saturday and this would
also boost our rain chances for the early portion of the upcoming
weekend. For now, we will show at least 30-50% rain chance for
Saturday through Monday, but may need to boost these values of
subsequent model runs remain consistent. Temperatures should also
remain at or below normal for the upcoming weekend into early next
week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              73  87  73  90  73 /  50  70  20  50  10
Austin Bergstrom Intl Airport  71  87  72  90  72 /  50  70  20  50  10
New Braunfels Muni Airport     73  88  73  91  73 /  40  70  20  50  10
Burnet Muni Airport            71  86  71  88  72 /  50  50  20  30  10
Del Rio Intl Airport           74  90  74  90  74 /  60  60  60  40  30
Georgetown Muni Airport        72  86  71  88  72 /  50  60  20  40  10
Hondo Muni Airport             72  86  72  90  72 /  30  50  30  50  20
San Marcos Muni Airport        72  86  71  89  72 /  40  70  20  40  10
La Grange - Fayette Regional   74  87  74  90  74 /  40  80  10  50  -
San Antonio Intl Airport       73  86  73  90  74 /  40  70  20  50  10
Stinson Muni Airport           75  88  75  91  75 /  30  60  20  50  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...YBVP
Long-Term...Platt
Decision Support...Runyen
Hazardous weather outlook, Jun 28, 3:13 AM CDT, 12 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
313 AM CDT Mon Jun 28 2021

TXZ171>173-183>194-202>209-217>225-228-290815-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
313 AM CDT Mon Jun 28 2021

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Scattered showers and thunderstorms may bring intense, but brief
periods of rain, especially between 1 and 7 pm. This may make
driving hazardous due to low visibility, ponding of water on
roads, and water in low-lying spots and over low-water crossings.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Scattered showers and thunderstorms may bring intense, but brief
periods of rain on Tuesday, especially between 1 and 7 pm. This
may make driving hazardous due to low visibility, ponding of water
on roads, and water in low-lying spots and over low-water
crossings.

No hazardous weather is expected Wednesday through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 4:05 PM CDTSpecial Weather StatementEWXMedina25 min
Jun 28, 4:28 PM CDTAreal Flood AdvisoryEWXBandera3 hr

Nearby

Areal Flood Advisories in Texas, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.